Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 199, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2004, 4:06 PM CDT for 5 counties in Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2004, 4:06 PM CDT (21:06 UTC)
- Expired
- Jul 5, 2004, 4:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Putnam County, TN, White County, TN
The radar
The Knoxville radar (KMRX), 142 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 2:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 052106
SVRBNA
TNC035-049-133-141-185-052145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT MON JUL 5 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN TENNESSEE
FENTRESS COUNTY IN TENNESSEE
OVERTON COUNTY IN TENNESSEE
PUTNAM COUNTY IN TENNESSEE
WHITE COUNTY IN TENNESSEE
* UNTIL 445 PM CDT
* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 10 MILES WEST OF JAMESTOWN TO
7 MILES EAST OF SPARTA...MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE...NEAR
JAMESTOWN AROUND 410 PM CDT
CROSSVILLE AROUND 435 PM CDT
FAIRFIELD GLADE AROUND 445 PM CDT
LAT...LON 3651 8509 3623 8529 3598 8552 3586 8486
3610 8457 3640 8444
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:20 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 5, 3:20 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 320 PM CDT MON JUL 5 2004 .DISCUSSION... MCS SNUCK ACROSS THE TENNESSEE-KENTUCKY LINE THIS AFTERNOON, BRINGING DAMAGING THUNDERSTORM WINDS WITH IT. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR ALL OF MIDDLE TENNESSEE UNITL 800 PM. FOLLOWING THE THUNDERSTORMS AND SEVERE WEATHER THIS AFTERNOON, EXPECT MID LEVEL LOW PRESSURE AREA TO CLOSE OFF OVER WESTERN GREAT LAKES AND TURN MCS STEARING CURRENTS MORE TOWARD THE SOUTHWEST OVER THE OHIO VALLEY LATER TONIGHT AND TUESDAY. THIS SHOULD HELP KEEP MCS PROBLEMS OUT OF OUR FORECAST AREA FOR TONIGHT THROUGH TOMORROW. THUS (*HOPEFULLY*), WE SHOULD BE ABLE TO GET THROUGH OUR FIRST DAYTIME PERIOD TOMORROW WITHOUT AN ONSLAUGHT OF MCS COMPLICATIONS. SHORTWAVE MOVES INTO NORTHWEST MIDDLE TENNESSEE BY LATE TUESDAY NIGHT AND SWEEPS ACROSS OUR ENTIRE AREA DURING THE DAY ON WEDNESDAY. THIS WILL INCREASE OUR CHANCE FOR THUNDERSTORMS ONCE AGAIN, BUT SHOULD BE FOLLOWED, WEDNESDAY NIGHT THROUGH FRIDAY, BY A PERIOD OF MORE TYPICAL SUMMER-LIKE WEATHER, WITH JUST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jul 5, 11:52 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1152 AM CDT MON JUL 5 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1152 AM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE IN MIDDLE TENNESSEE THIS AFTERNOON. AN AREA OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM THE NORTHWEST AND A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...HAIL...AND HEAVY DOWNPOURS. THE BEST CHANCE FOR STORMS WILL BE OVER THE NORTH...ALONG AND NORTH OF I 40...ALTHOUGH SOME THUNDERSTORMS WILL PROBABLY DEVELOP FURTHER SOUTH AS WELL. DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SCATTERED THUNDERSTORM EACH DAY THROUGH THE PERIOD. TUESDAY AND WEDNESDAY THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER IN THE NORTHERN COUNTIES. MOST OF THE THREAT OF SEVERE WEATHER WILL BE FROM STRONG GUSTY WINDS AND ISOLATED AREAS OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS AFTERNOON. 19
In the hours before
Local storm report, Jul 5, 3:33 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
333 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 E NASHVILLE 36.17N 86.75W
07/05/2004 DAVIDSON TN TRAINED SPOTTER
TREES DOWN IN HERMITAGE
&&
05Local storm report, Jul 5, 3:35 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG GALLATIN 36.38N 86.45W
07/05/2004 SUMNER TN TRAINED SPOTTER
ONE TREE DOWN IN GALLATIN
&&
05Local storm report, Jul 5, 3:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG BAXTER 36.15N 85.64W
07/05/2004 PUTNAM TN EMERGENCY MNGR
TREES DOWN
0358 PM TSTM WND GST COOKEVILLE 36.16N 85.51W
07/05/2004 71 MPH PUTNAM TN EMERGENCY MNGR
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 36 min |
| Jul 5, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 35 min |
| Jul 5, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 45 min |
| Jul 5, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale | 26 min |
| Jul 5, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Smith | 33 min |
| Jul 5, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 13 min |
| Jul 5, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 30 min |
| Jul 5, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | White | 28 min |
| Jul 5, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 33 min |
| Jul 5, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 51 min |
| Jul 5, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 60 min |
| Jul 5, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 63 min |
| Jul 5, 4:17 PM CDT | Flash Flood Warning | OHX | Putnam | 118 min |
| Jul 5, 4:22 PM CDT | Flash Flood Warning | OHX | Pickett | 113 min |
| Jul 5, 4:43 PM CDT | Flash Flood Warning | OHX | Cumberland | 2 hr |
| Jul 5, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.